Allergy to meds after many years?

Matthew74

New
Messages
494
Reaction score
0
Points
0
Has anyone developed an allergy to your medication after taking it for many years?

Over the past 7 years or so I’ve been getting times where I get really itchy. Then, I get a rash from scratching. (First the itching - then the rash.) Over the last year it’s been more or less constant. I was tested for allergies - nothing definitive. I do not have a fever or other symptoms.

It occurred to me today that it may be one of my meds. Has anyone had this happen after being on something for years?
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,509
Reaction score
13
Points
148
It sounds a bit like my brother's gluten sensitivity. He developed it later in life. It didn't manifest as stomach problems but as intermittent itching and rash. It took forever for him to figure out that gluten was the trigger.

I hope you can identify the trigger. Have you checked with your neuro about the possibility that your meds are playing a role?
 

Porkette

Veteran
Messages
1,419
Reaction score
12
Points
148
Hi Matthew74,

I was on tegretol for over 10 yrs. then all of the sudden I broke out with a rash and my skin was itching like crazy. I had to see a dermatologist (skin specialist) who did a biopsy on me and found out I was allergic to the tegretol. I was then put on steroid cream and give other creams to stop the itching. Make sure you use Dove soap for sensitive skin and be sure the water isn't to hot or the rash may spread according to my Dr. Also try not to scratch the itch instead just rub it, if you keep scratching the itchy area it will spread the rash also. I wish you the best of luck and May God Bless You!

Sue
 
Top